Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 17, 2017, 9:01 PM CDT for Wood County, Wisconsin. It took effect at May 18, 2017, 6:40 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2017, 9:01 PM CDT (02:01 UTC)
- In effect from
- May 18, 2017, 6:40 AM CDT
- Expired
- May 19, 2017, 11:31 PM CDT
- In force
- 41 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
649 WGUS43 KGRB 180201 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT Wed May 17 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC141-181701- /O.NEW.KGRB.FL.W.0015.170518T1140Z-170519T2145Z/ /BBCW3.1.ER.170518T1140Z.170518T1800Z.170519T0345Z.NO/ 901 PM CDT Wed May 17 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Yellow River at Babcock. * At 7:15 PM Wednesday the stage was 5.5 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tomorrow morning and continue to rise to near 13.9 feet by tomorrow early afternoon. The river will fall below flood stage by tomorrow late evening. * At 14.0 feet, Widespread flooding is occurring in wooded lowland and agricultural areas. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
3 follow-up statements
371
WGUS83 KGRB 181446
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
946 AM CDT Thu May 18 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Merrill affecting Marathon and Lincoln Counties
Yellow River at Babcock affecting Wood County
...The Flood Warning continues for the following rivers in
Wisconsin..
Wisconsin River below Alexander Reservoir affecting Lincoln County
Wisconsin River below Wausau affecting Marathon County
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC069-190546-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1411Z.000000T0000Z.UU/
946 AM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River below Alexander Reservoir.
* At 9:11 AM Thursday the stage was 1260 feet.
* Flood stage is 1259 feet.
* At 1259 feet, Widespread wooded lowland flooding downstream of the
dam. The river current downstream of the dam in Council Grounds
Park is fast.
&&
LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981
$$
WIC069-073-190546-
/O.EXT.KGRB.FL.W.0018.000000T0000Z-170521T1048Z/
/RRLW3.1.ER.170518T0941Z.170519T1200Z.170520T1648Z.NO/
946 AM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River at Merrill.
* At 8:30 AM Thursday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.0 feet by
tomorrow morning. The river will fall below flood stage late
Saturday morning.
* At 13.0 feet, Several feet of water may be covering area parks and
lowland in Merrill. Flood waters reach the base of the river
gaging station.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-190546-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170518T1411Z.000000T0000Z.UU/
946 AM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River below Wausau.
* At 9:11 AM Thursday the stage was 1168 feet.
* Flood stage is 1167 feet.
* At 1167 feet, Waters approaches buildings in DC Everest Park and
Oak Island Park.
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC141-190546-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
946 AM CDT Thu May 18 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 7:00 AM Thursday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* At 13.0 feet, Riverside Park is flooded and there is widespread
lowland flooding in the area .
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-190546-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0051Z/
/BBCW3.1.ER.170518T1710Z.170519T0000Z.170519T0651Z.NO/
946 AM CDT Thu May 18 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 8:15 AM Thursday the stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 13.0 feet by this evening. The river will fall below
flood stage by after midnight tomorrow.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland
and agricultural areas.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
WIC073-190546-
/O.ROU.KGRB.HY.S.0000.000000T0000Z-000000T0000Z/
/RIBW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
946 AM CDT Thu May 18 2017
Forecast information for
Big Rib River at Rib Falls.
* At 8:15 AM Thursday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet, Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$944
WGUS83 KGRB 190152
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
852 PM CDT Thu May 18 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Merrill affecting Marathon and Lincoln Counties
Wisconsin River at Rothschild affecting Marathon County
Yellow River at Babcock affecting Wood County
Wisconsin River below Alexander Reservoir affecting Lincoln County
Wisconsin River below Wausau affecting Marathon County
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC069-191652-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1510Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River below Alexander Reservoir.
* At 8:10 PM Thursday the stage was 1260 feet.
* Flood stage is 1259 feet.
* At 1259 feet, Widespread wooded lowland flooding downstream of the
dam. The river current downstream of the dam in Council Grounds
Park is fast.
&&
LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981
$$
WIC069-073-191652-
/O.EXT.KGRB.FL.W.0018.000000T0000Z-170521T1030Z/
/RRLW3.1.ER.170518T0941Z.170519T1800Z.170520T1630Z.NO/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River at Merrill.
* At 7:30 PM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 12.8 feet by
tomorrow early afternoon. The river will fall below flood stage
late Saturday morning.
* At 13.0 feet, Several feet of water may be covering area parks and
lowland in Merrill. Flood waters reach the base of the river
gaging station.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-191652-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0110Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River below Wausau.
* At 8:10 PM Thursday the stage was 1169 feet.
* Flood stage is 1167 feet.
* At 1169 feet, Up to 2 feet of water is surrounding an apartment in
the Oak Island Park area and a business in the DC Everest Park
area. Up to 2 feet of water may be surrounding homes along the Big
Rib River west of Wausau along Sherman Road .
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC073-191652-
/O.EXT.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170520T0000Z.170520T0651Z.NO/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River at Rothschild.
* At 8:00 PM Thursday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight tomorrow and
continue to rise to near 25.3 feet by tomorrow evening. The river
will fall below flood stage by early Saturday morning.
* At 25.0 feet, A public boat landing on the west side of the river
is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
WIC141-191652-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 7:00 AM Thursday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* At 13.0 feet, Riverside Park is flooded and there is widespread
lowland flooding in the area.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-191652-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0120Z/
/BBCW3.1.ER.170518T1509Z.170518T2300Z.170519T0720Z.NO/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 7:30 PM Thursday the stage was 13.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
after midnight tomorrow.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland
and agricultural areas.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$406
WGUS83 KGRB 191007
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT Fri May 19 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Babcock affecting Wood County
Wisconsin River below Alexander Reservoir affecting Lincoln County
Wisconsin River at Merrill affecting Marathon and Lincoln Counties
Wisconsin River below Wausau affecting Marathon County
Wisconsin River at Rothschild affecting Marathon County
Wisconsin River below Stevens Point affecting Portage County
Wisconsin River below Whiting Dam affecting Portage County
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC069-200107-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1510Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Alexander Reservoir.
* At 4:10 AM Friday the stage was 1260 feet.
* Flood stage is 1259 feet.
* At 1259 feet, Widespread wooded lowland flooding downstream of the
dam. The river current downstream of the dam in Council Grounds
Park is fast.
&&
LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981
$$
WIC069-073-200106-
/O.CON.KGRB.FL.W.0018.000000T0000Z-170521T1030Z/
/RRLW3.1.ER.170518T0941Z.170519T1800Z.170520T1630Z.NO/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River at Merrill.
* At 4:15 AM Friday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 12.8 feet by this
afternoon. The river will fall below flood stage tomorrow late
morning.
* At 13.0 feet, Several feet of water may be covering area parks and
lowland in Merrill. Flood waters reach the base of the river
gaging station.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-200106-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0710Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Wausau.
* At 4:10 AM Friday the stage was 1169 feet.
* Flood stage is 1167 feet.
* At 1169 feet, Up to 2 feet of water is surrounding an apartment in
the Oak Island Park area and a business in the DC Everest Park
area. Up to 2 feet of water may be surrounding homes along the Big
Rib River west of Wausau along Sherman Road .
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC073-200106-
/O.CON.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170519T0445Z.170520T0651Z.NO/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River at Rothschild.
* At 4:00 AM Friday the stage was 25.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
after midnight tomorrow.
* At 25.0 feet, A public boat landing on the west side of the river
is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
WIC097-200106-
/O.CON.KGRB.FL.W.0021.000000T0000Z-000000T0000Z/
/STPW3.1.ER.170519T0027Z.170519T0910Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Stevens Point.
* At 4:10 AM Friday the stage was 1077 feet.
* Flood stage is 1076 feet.
* At 1076 feet, There is widespread flooding of wooded lowland.
&&
LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967
$$
WIC097-200106-
/O.CON.KGRB.FL.W.0022.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.170519T0057Z.170519T0910Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Whiting Dam.
* At 4:10 AM Friday the stage was 1054 feet.
* Flood stage is 1053 feet.
* At 1053 feet, Widespread flooding in wooded land adjacent to the
river. Floodwaters approach homes in low lying areas on Park Drive
west of Plover.
&&
LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973
$$
WIC141-200106-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* Flood stage is 13.0 feet.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-200106-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0431Z/
/BBCW3.1.ER.170518T1509Z.170518T2300Z.170519T1031Z.NO/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 4:15 AM Friday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...the river will fall below flood stage by tonight.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland
and agricultural areas.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 17, 8:57 PM CDT, 4 minutes earlier.
Area forecast discussion, May 17, 8:57 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 857 PM CDT Wed May 17 2017 New Information added to update section .UPDATE... Issued at 851 PM CDT Wed May 17 2017 Severe risk is about to spread into east-central Wisconsin as large, mature MCS races ENE into the area. The system produced widespread wind damage over SW WI within the past few hours. Extended WW233 to the lake, and to 06Z to cover the situation. Primary risk will be of damaging winds, though there is still the possibility of QLCS tornadoes. UPDATE Issued at 807 PM CDT Wed May 17 2017 Perhaps the severe threat for east-central Wisconsin is becoming a little clearer. Although small cells were now developing south of the main line moving through central Wisconsin, it appears the main threat will be with the arrival of the QLCS racing NE out of SW WI. In addition, strong gradient winds due to mixing have been edging closer to the southern part of the forecast area (G44 at FLD). Main threat will be wind. UPDATE Issued at 708 PM CDT Wed May 17 2017 Severe threat continues to gradually evolve across the area. Although it will be moving out of the strongest instability, the line over central Wisconsin is likely to maintain its intensity as it surges into north-central Wisconsin during the evening. The specifics of the evolution of the severe threat in eastern Wisconsin is a little more unclear. The line in central Wisconsin could build southeast and merge with the small cluster of storms now entering southeast Wisconsin. It is also possible it may take until the QLCS racing northeast from Iowa arrives in the area later this evening. But given the intense QG forcing (at least for May) continuing to bear down on the area from the southwest (in advance of intense negatively-tilted shortwave ejecting across Iowa), it is likely convection will affect the area at some point. Assuming storms develop over eastern Wisconsin, there appears to be sufficient shear and instability for them to pose a severe threat. && .SHORT TERM...Tonight and Thursday Issued at 242 PM CDT Wed May 17 2017 A low pressure system, clearly seen spinning across the Missouri Valley, will continue moving northeast towards northern Wisconsin this afternoon and is forecast to be over the forecast area late tonight and early Thursday morning. As this system tracks towards the area instability will increase precipitously this afternoon and this evening with forecast MUCAPEs of 2000 to 2500 J/kg. An 18Z KGRB RAOB sounding already shows 1100 J/kg of SBCAPE, which is expected to rise as surface temperatures rise to around 80 this afternoon. In addition to the instability 0-6 km bulk shear values are expected to increase to around 50 knots. This setup points to an increased severe weather potential for northeast Wisconsin, as noted by the Slight Risk from the SPC convective outlook. The main severe weather threat appears to be winds, as noted by the strong 50+ knots of wind starting as low as 8800 ft in the 18Z KGRB RAOB, and 70 knots noted just above 20k ft agl. In addition to damaging winds, large hail is possible with a fat CAPE profile in the hail growth zone as well as tornadoes given the low level shear noted in the low levels of the RAOB sounding. Models are indicating a very long night in store for the forecast area as several rounds of strong to severe storms track through the forecast area through the overnight hours. Preliminary thoughts are there could be 3 rounds, however there could be more or less based on how the low progresses towards the area tonight and how long the instability can remain in place after sunset. In addition to severe weather, flooding will be a concern across north-central Wisconsin where several rounds of showers and thunderstorms have already passed through yesterday night. However the fast winds noted in the sounding will lead to fast moving storms during this period, keeping the chances for training over any given area rather low. Therefore will hold off on any flood watches for this area at this time. The storms will exit the area late tonight and Thursday morning as the low moves through the area and a cold front brings a cooler, more stable airmass to the region. Temperatures Thursday afternoon are expected to fall behind the cold front despite being the middle of May, a rare event for this time of year. .LONG TERM...Thursday Night Through Wednesday Issued at 242 PM CDT Wed May 17 2017 Very cool conditions expected at the beginning of the period, then temperatures will modify early next week but will remain below normal for the latter half of May. Winds will gradually diminish later Thursday with a frost or freeze expected north and west of the Fox Valley. Conditions across the Fox Valley and lakeshore a little more tricky as winds stay up even late at night. This will more than likely limit the frost potential and keep temperatures from 35 to 39 degrees. Highs on Friday will be very cool with readings only reaching the middle to upper 50s. For Friday night, clouds will be on the increase with chances of rain after midnight. Rain is expected on Saturday into Saturday night as the next system moves across the region. The next chance of rain will be next Tuesday and Wednesday. Below normal temperatures are expected for much of the period. && .AVIATION...for 00Z TAF Issuance Issued at 708 PM CDT Wed May 17 2017 Thunderstorms will be the main aviation forecast issue. Once those pass through later tonight, expect low ceilings and some lower visibilities to push into north-central Wisconsin later tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, May 17, 2:08 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CDT Wed May 17 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This afternoon and Tonight There is a slight risk of severe thunderstorms across nearly all of the forecast area. Large hail, damaging winds, and a few tornadoes are possible. The afternoon and early evening hours have the greatest potential for severe storms. The thunderstorms will also produce heavy rain, especially across far northern Wisconsin where local flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A frost or freeze is likely north and west of the Fox Valley Thursday night. Patchy frost is also possible across the Fox Valley as well, but will depend if winds diminish late Thursday night. Thunderstorms are possible Saturday night but it is too early to determine the severe weather threat at this time. There is also the potential for heavy rain Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon and tonight. LMZ521-522-541>543-181915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This afternoon and Tonight Increasing south winds and building waves will lead to hazardous conditions in the Lake Michigan waters. There is a also a chance of severe thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday An abrupt wind shift from south to north will take place Thursday during the morning or midday hours. Winds could gust to gale force for a few hours from the north after the wind shift. There is a chance for thunderstorms Saturday night. Winds and waves hazardous to small craft are possible on Thursday. Kurimski/Eckberg
In the hours before
Local storm report, May 17, 8:00 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL E PLOVER 44.45N 89.53W
05/17/2017 M0.50 INCH PORTAGE WI LAW ENFORCEMENT
ON THE CORNER OF I-39 AND HWY 54 EAST OF PLOVER.
&&
KLBLocal storm report, May 17, 8:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL MARSHFIELD 44.66N 90.16W
05/17/2017 E0.50 INCH WOOD WI LAW ENFORCEMENT
PEA TO DIME SIZE HAIL.
&&
KURIMSKILocal storm report, May 17, 8:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG ATHENS 45.03N 90.08W
05/17/2017 MARATHON WI BROADCAST MEDIA
SEMI TIPPED OVER IN ATHENS AROUND 708 PM. TIME ESTIMATED
BASED ON RADAR.
&&
ECKBERGLocal storm report, May 17, 8:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
834 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 E WAUPACA 44.34N 88.98W
05/17/2017 M1.00 INCH WAUPACA WI TRAINED SPOTTER
GUSTY WINDS AND HEAVY RAIN ALSO NOTED.
&&
KLBLocal storm report, May 17, 8:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG ANTIGO 45.15N 89.15W
05/17/2017 LANGLADE WI LAW ENFORCEMENT
TREES DOWN IN THE CITY OF ANTIGO.
0812 PM TSTM WND DMG ELCHO 45.43N 89.18W
05/17/2017 LANGLADE WI LAW ENFORCEMENT
TREES DOWN IN ELCHO. TIME ESTIMATED BASED ON RADAR.
&&
ECKBERGLocal storm report, May 17, 8:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND DMG WOODBORO 45.59N 89.55W
05/17/2017 ONEIDA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BASED ON
RADAR.
0816 PM TSTM WND DMG SUGAR CAMP 45.78N 89.30W
05/17/2017 ONEIDA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 17, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 29 min |
| May 17, 7:59 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 61 min |
| May 17, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida, Vilas | 37 min |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| May 17, 8:37 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 12 hr |
| May 17, 8:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 31 min |
| May 17, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waushara, Wood | 44 min |
| May 17, 9:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more | 49 min |
| May 17, 9:34 PM CDT | Special Marine Warning | GRB | 116 min | |
| May 17, 10:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more | 61 min |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 28 min |
| May 17, 10:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 42 min |
| May 17, 11:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| May 18, 4:01 AM CDT | Gale Warning | GRB | 17 hr | |
| May 18, 4:01 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| May 18, 5:29 AM CDT | Areal Flood Warning | GRB | Marathon | 12 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Lincoln | 62 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Marathon | 4 days |
| May 18, 6:46 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 62 hr |
| May 18, 7:29 AM CDT | River Flood Warning | GRB | Wood | 27 hr |
| May 18, 9:51 AM CDT | River Flood Warning | GRB | Marathon | 57 hr |
| May 18, 2:50 PM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 17 hr |
| May 18, 2:50 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 17 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.